Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Conditions for the existence of contractions in the category of algebraic spaces

Author: Joseph Mazur
Journal: Trans. Amer. Math. Soc. 209 (1975), 259-265
MSC: Primary 14E15; Secondary 14A20
MathSciNet review: 0387280
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Artin’s conditions for the existence of a new contraction of an algebraic subspace are changed. The new conditions are more applicable in special cases, especially when the subspace has a conormal bundle.

References [Enhancements On Off] (What's this?)

  • M. Artin, Algebraization of formal moduli. II. Existence of modifications, Ann. of Math. (2) 91 (1970), 88–135. MR 260747, DOI
  • M. Artin, The implicit function theorem in algebraic geometry, Algebraic Geometry (Internat. Colloq., Tata Inst. Fund. Res., Bombay, 1968), Oxford Univ. Press, London, 1969, pp. 13–34. MR 0262237
  • ---, Algebraic spaces, Whittemore Lectures, Yale University, 1969 (mimeographed notes). N. Bourbaki, Éléments de mathématiques. Fasc. XXVIII. Algèbre commutative. Chap. 3: Graduations, filtrations et topoligies, Actualités Sci. Indust., no. 1293, Hermann, Paris, 1961. MR 30 #2027. J. Dieudonné and A. Grothendieck, Éléments de géométrie algébrique, Inst. Hautes Études Sci. Publ. Math. Nos. 8, 11 (1960/61). MR 36 #177b, c.
  • Hans Grauert, Über Modifikationen und exzeptionelle analytische Mengen, Math. Ann. 146 (1962), 331–368 (German). MR 137127, DOI
  • Robin Hartshorne, Ample vector bundles, Inst. Hautes Études Sci. Publ. Math. 29 (1966), 63–94. MR 193092
  • Robin Hartshorne, Ample subvarieties of algebraic varieties, Lecture Notes in Mathematics, Vol. 156, Springer-Verlag, Berlin-New York, 1970. Notes written in collaboration with C. Musili. MR 0282977
  • Donald Knutson, Algebraic spaces, Lecture Notes in Mathematics, Vol. 203, Springer-Verlag, Berlin-New York, 1971. MR 0302647
  • J. Mazur, A relative étale topology for imbedded subschemes (to appear).
  • Jean-Pierre Serre, Faisceaux algébriques cohérents, Ann. of Math. (2) 61 (1955), 197–278 (French). MR 68874, DOI
  • O. Zariski, Algebraic surfaces, Springer, Berlin, 1935.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14E15, 14A20

Retrieve articles in all journals with MSC: 14E15, 14A20

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society